MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61181002
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number: 79119602.
 
Event or Problem Description
Description: (b)(6).Impossibilité d'enlever la sonde urinaire dans le service d'urologie.Le cathéter a dû être retiré au bloc sous anesthésie générale.Douleurs importantes pour le patient, mobilisation des équipes chirurgicales et radiologiques.Translation of description of the incident by the customer: impossibility to withdraw the urinary catheter in the urology department.The catheter had to be removed in an operating room under general anesthesia.The patient felt significant pain, mobilization of surgical and radiological teams.
 
Additional Manufacturer Narrative
The returned product was inflated with a syringe and needle, without abnormality.The balloon had a slow deflation.During testing, a cut was made in the balloon.Visual examination revealed the eye of the tube was obstructed and was not open enough.The eye was obstructed by silicone material preventing deflation, coupled with obstruction by a pink powder of unknown origin.The investigation found that the issue likely occurred during the manufacturing process.
 
Event or Problem Description
Additional information received further reported that the patient did not have an underlying pathology.The patient was treated with an anti-inflammatory.The balloon had been inflated with 15cc water ppl.The ¿inflate way¿ was not obstructed by incrustations.The catheter was not folded.The surgical intervention included unblocking by rinsing the inflate lumen, pierced with a needle.A cystoscopy was not performed.The evolution of the patient was ¿good¿.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key12443076
Report Number9610711-2021-00068
Device Sequence Number3581689
Product Code EZL
UDI-Device Identifier03600040127605
UDI-Public03600040127605
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61181002
Device Catalogue NumberAA6118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight88